# SDR 95ZZZX1636

- Difficulty date: March 4, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N162ER
- Make and model: Piper PA-28-161
- Aircraft serial: 2841152
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 62701101
- Condition: Frayed
- Location: Flap
- Part time: 7,658 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSPECTION, FLAP CABLE ASSY FOUND FRAYED IN AREA OF MAIN SPAR CENTER SECTION IN CABIN.  SUSPECT FRAYING CAUSED BY CABLE BEING TOO SOFT, AND BY FAIR LEAD PN62768-00, PN 62769-00 (2 PARTS MAKE ONE FAIR LEAD) CONTACTING FLAP CABLE LONG TERM FLAPS UP.  NOTE:  FAIR LEAD LOCATED AFT LOWER POSITION OF MAIN SPAR BOX CARRY-THROUGH.  AS FLAPS ARE EXTENDED, POINT OF WEAR (FRAY) MOVES FORWARD INTO CENTER SECTION BOX (SPAR CARRY-THROUGH) AND IS VERY DIFFICULT TO VISUALLY INSPECT.  PLEASE NOTE IF THIS CABLE FAILS, AN UNEXPECTED, UNCOMMANDED, RAPID RETRACTION OF WING FLAPS WOULD OCCUR.
